MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2060-A
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and a non-penumbra microcatheter.During the procedure, resistance was encountered when a ruby coil was advanced halfway into the microcatheter.Upon retraction, the physician noticed that the ruby coil had unintentionally detached in the microcatheter.Therefore, the physician flushed the detached ruby coil into the target vessel.Subsequently, the microcatheter was removed.The procedure was completed using another ruby coil and a new non-penumbra microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pusher assembly was fractured and kinked near the fractured location.This damage likely occurred due to advancement against resistance during the procedure.If the pusher assembly fractures, the pull wire may retract from the pusher assembly distal detachment tip and the embolization coil may detach from the pusher assembly.The detached embolization coil was not returned for evaluation.Further evaluation of the device revealed additional kinks on the pusher assembly.This damage was likely incidental to the complaint and may have occurred during packaging for the device return.Penumbra products are visually inspected during in-process and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key12985631
Report Number3005168196-2021-02781
Device Sequence Number5743938
Product Code HCG
UDI-Device Identifier00814548013077
UDI-Public00814548013077
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberRBY2C2060-A
Device Catalogue NumberRBY2C2060
Device Lot NumberC25977
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date12/13/2021
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005